Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 4, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 5, 2011, 6:05 PM MST for Maricopa County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 6:05 PM MST (01:05 UTC)
- Expired
- Jul 5, 2011, 6:45 PM MST
- In force
- 40 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 93 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 2434 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
478 WUUS55 KPSR 060105 SVRPSR AZC013-060145- /O.NEW.KPSR.SV.W.0004.110706T0105Z-110706T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 605 PM MST TUE JUL 5 2011 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...WITTMANN...CIRCLE CITY... * UNTIL 645 PM MST * AT 603 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF WITTMANN... AND MOVING SOUTHWEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORRISTOWN PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING. REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND DEADLY LIGHTNING. IF YOU ENCOUNTER DENSE BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. && LAT...LON 3379 11231 3360 11259 3384 11275 3393 11240 TIME...MOT...LOC 0104Z 061DEG 6KT 3381 11243 $$ WOODALL
2 follow-up statements
344 WWUS55 KPSR 060123 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 623 PM MST TUE JUL 5 2011 AZC013-060145- /O.CON.KPSR.SV.W.0004.000000T0000Z-110706T0145Z/ MARICOPA AZ- 623 PM MST TUE JUL 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MST FOR NORTH CENTRAL MARICOPA COUNTY... AT 621 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...BLOWING DUST MAY ACCOMPANY THIS SEVERE STORM. THIS STORM WAS LOCATED NEAR WITTMANN...MOVING SOUTHWEST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORRISTOWN AND CIRCLE CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE. && LAT...LON 3379 11231 3360 11259 3384 11275 3393 11240 TIME...MOT...LOC 0123Z 061DEG 6KT 3379 11246 $$ WOODALL
037 WWUS55 KPSR 060146 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 646 PM MST TUE JUL 5 2011 AZC013-060155- /O.EXP.KPSR.SV.W.0004.000000T0000Z-110706T0145Z/ MARICOPA AZ- 646 PM MST TUE JUL 5 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MARICOPA COUNTY HAS EXPIRED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. HOWEVER...HEAVY RAIN...LIGHTNING...AND GUSTY WINDS REMAIN POSSIBLE FROM THE STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST TUESDAY EVENING FOR SOUTHWESTERN ARIZONA. LAT...LON 3379 11231 3360 11259 3384 11275 3393 11240 TIME...MOT...LOC 0123Z 061DEG 6KT 3379 11246 $$ WOODALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:51 PM MST, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 5, 4:51 PM MST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PHOENIX AZ 451 PM MST TUE JUL 5 2011 .UPDATE...TO AVIATION SECTION. && .SYNOPSIS... MOISTURE WILL CONTINUE MOVING OVER ARIZONA AND SOUTHEAST CALIFORNIA FROM THE SOUTHEAST THROUGH WEDNESDAY IN THE CLOCKWISE FLOW AROUND HIGH PRESSURE ALOFT EAST OF THE 4 CORNERS. THIS MEANS A CONTINUED CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AND DESERT BLOWING DUST MOSTLY OVER SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA. DRIER AIR IS EXPECTED TO SLOWLY MOVE OVER SOUTHEAST CALIFORNIA AND LIMIT THUNDERSTORMS TO EAST OF THE LOWER COLORADO RIVER VALLEY ACROSS SOUTH-CENTRAL ARIZONA THURSDAY THROUGH MONDAY. SLIGHTLY WARMER WEATHER IS EXPECTED WEDNESDAY AND THURSDAY AS THE AIRMASS BECOMES SLIGHTLY DRIER. && .DISCUSSION... THERE WERE ISOLATED SHOWERS AND THUNDERSTORMS OVER JOSHUA TREE NATIONAL PARK...SOUTHERN GILA COUNTY...AND FAR NORTHEAST PINAL COUNTY THIS AFTERNOON. THESE STORMS WERE GENERALLY DEVELOPING EARLIER THAN YESTERDAY. THE REST OF THE AREA WAS SUNNY WITH SOME CUMULUS CLOUDS. TEMPERATURES WERE GENERALLY 2 TO 4 DEGREES WARMER COMPARED WITH THE SAME TIME YESTERDAY. WIND WAS GENERALLY FROM THE SOUTHWEST AND WEST 10 TO 20 MPH IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA AND LIGHT FROM THE SOUTH AND EAST IN FAR SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING YUMA AND THE EL CENTRO-IMPERIAL AREA. HIGH PRESSURE ALOFT CONTINUES TO BE CENTERED NEAR OR JUST TO THE EAST OF THE 4 CORNERS. A CLOCKWISE FLOW OF AIR AROUND THE HIGH PRESSURE SYSTEM CONTINUES TO BRING MOISTURE ACROSS OUR AREA. A WEAK LOW PRESSURE WAVE IS MOVING AROUND THE HIGH PRESSURE CENTER WITH BETTER STEERING FLOW AND SHEAR. WITH A MOIST AND QUITE UNSTABLE AIRMASS...THERE IS A SOMEWHAT BETTER CHANCE OF SHOWERS AND THUNDERSTORMS AT LEAST IN THE EASTERN AND SOUTHEAST PORTION OF THE GREATER PHOENIX AREA THIS EVENING AND AGAIN WEDNESDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA ARE EXPECTED TO DEVELOP INTO THE SOUTH-CENTRAL ARIZONA DESERT AREAS WITH A POSSIBILITY OF A DUST STORM MAINLY SOUTH AND SOUTHEAST OF PHOENIX LATE THIS AFTERNOON AND THIS EVENING AND AGAIN LATE WEDNESDAY AFTERNOON AND EVENING. THE AIRMASS IS EXPECTED TO GRADUALLY BECOME DRIER IN SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY. THUS...THERE IS GENERALLY ONLY A SLIGHT CHANCE OF MAINLY NIGHTTIME SHOWERS AND THUNDERSTORMS IN THE SOUTHEAST CALIFORNIA DESERT AREAS THROUGH WEDNESDAY...BUT MAINLY IN THE AFTERNOON AND EVENING IN JOSHUA TREE NATIONAL PARK. THE THUNDERSTORMS ARE THEN EXPECTED TO BE LIMITED TO EAST OF THE LOWER COLORADO RIVER VALLEY ACROSS SOUTH-CENTRAL ARIZONA THURSDAY THROUGH TUESDAY. SLIGHTLY WARMER WEATHER IS EXPECTED WEDNESDAY AND THURSDAY AS THE AIRMASS BECOMES SLIGHTLY DRIER. PREVIOUS DISCUSSION... TODAY...THUNDERSTORMS OVER OUR FORECAST AREA ENDED A FEW HOURS AGO AND NOW THERE IS JUST A LOT OF DEBRIS CLOUDINESS AROUND...KEEPING TEMPS UP. 00Z MODEL FORECAST SOUNDINGS SHOWED DEEPENING MIXED LAYERS FOR TODAY BUT THEY DID NOT REFLECT THE EFFECTS THE EVENING OUTFLOWS OVER THE SOUTH-CENTRAL DESERTS...INCLUDING PHOENIX. 06Z NAM PICKED UP ON THIS BUT STILL SHOWED SOME POTENTIAL FOR LATE THIS AFTERNOON/EVENING...BUT WITH THE USUAL CIN. SIMILAR LOOKING FORECAST SOUNDINGS APPEAR OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. NEITHER GFS NOR NAM DEPICT ANY PROLONGED COHERENT UPPER DIFFLUENCE/DIVERGENCE OVER OUR AREA FOR TODAY WITH THE ANTICYCLONE AT UPPER LEVELS CENTERED NEAR THE 4 CORNERS. SUCH FEATURES ARE DEPICTED FURTHER SOUTH OVER NORTHWEST MEXICO AS WELL AS TO THE NORTHWEST OF OUR CALIFORNIA ZONES. HOWEVER...AN INVERTED TROUGH NEAR THE BIG BEND IS SLOWLY MOVING WESTWARD AND MAY AID DEVELOPMENT OF CONVECTION OUTSIDE OF OUR FORECAST AREA WHICH COULD PROPAGATE INTO SOUTH-CENTRAL ARIZONA. THIS SCENARIO IS INDICATED IN THE NAM QPF...LESS SO IN THE GFS. THE LOCAL WRF RUN FROM 18Z SHOWS A GOOD SWATH OF QPF ORIGINATING OVER/NEAR ZONE 24 AND MOVING WESTWARD BEFORE DISSIPATING OVER IMPERIAL COUNTY. IT REMAINS TO BE SEEN HOW MUCH ACTIVITY THERE WILL BE TODAY OVER SOUTHEAST ARIZONA DUE TO LAST NIGHTS STORMS. HOWEVER...STEERING FLOW LOOKS LIKE IT WILL BE MORE EASTERLY SO THE WHITE MOUNTAINS...EAST RIM...AND GRAHAM COUNTY WILL BE MORE OF A PLAYER. STORM PROPAGATION/OUTFLOWS WILL ALSO BE NECESSARY OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...EXCEPT FOR JOSHUA TREE NATIONAL PARK WHERE THERE WILL BE A BETTER CHANCE OF STORMS INITIATING OVER THE MOUNTAINS. WEDNESDAY...LOOKS SIMILAR OVERALL EXCEPT THE INVERTED TROUGH SHOULD BE FURTHER WESTWARD AND LESS OF A PLAYER. HOWEVER...THAT WAS WHAT WAS SUPPOSED TO HAPPEN WITH THE ONE NOW OVER NEVADA BUT IT MOVED SLOWER THAN ADVERTISED AND TOOK A NORTHERLY TURN. THURSDAY...STEERING FLOW ALOFT BECOMES MORE SOUTHERLY AS THE HIGH DRIFTS EASTWARD IN RESPONSE TO A TROUGH TO THE NORTHWEST. LOWER LEVELS ARE MORE WESTERLY. THE GFS SHOWS A DECLINE IN MOISTURE OVER OUR AREA...MORE SO THAN THE ECWMF NOT SURPRISINGLY. MAINTAINED THE TREND FROM PREVIOUS SHIFTS OF SHOWING A SUBTLE DECLINE IN POPS...MORE NOTICEABLY OVER OUR WESTERN AREAS. FRIDAY THROUGH MONDAY...A COUPLE OF TROUGHS MOVE THROUGH THE NORTHWEST STATES HELPING TO KEEP DEEPER MOISTURE MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY. HOWEVER...BROAD RIDGING OVER THE CENTRAL AND EASTERN STATES AND AT LEAST A REMNANT ANTICYCLONIC CIRCULATION OVER NEW MEXICO/CHIHUAHUA KEEPS THINGS FROM DRYING OUT. THE ECMWF CONTINUES TO BE MORE RELUCTANT TO DRY THINGS OUT AND DEPICTS SHORT WAVES IN THE WESTERLIES MOVING ACROSS OUR AREA EARLY NEXT WEEK. FROM A CLIMATOLOGICAL STANDPOINT...A GRADUAL DECLINE IN POPS IS MORE REALISTIC...THOUGH HANGING ON TO AT LEAST SLIGHT CHANCE...AND THIS IS REFLECTED IN THE FORECAST. BECAUSE THE LARGE HIGH DOES NOT GO VERY FAR...TEMPS DONT DROP AND WILL EVEN CREEP UP A BIT WITH LESS MOISTURE. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA AIRFIELDS... STORMS ARE PERCOLATING FROM NORTH-TO-EAST-TO-SOUTH OF PHOENIX LATE THIS AFTERNOON. THINKING THE BIGGEST THREAT RIGHT NOW WILL BE INCOMING OUTFLOW BOUNDARIES BETWEEN 03-05Z FROM THE EAST OR SOUTH. STORMS NEAR KTUS ARE STRONG ENOUGH TO PUSH GUSTY WINDS AND DUST UP TO KPHX LATER THIS EVENING. WEATHER WILL QUIET DOWN AFTER 07-08Z WITH LIGHT WINDS AND DISSIPATING CLOUDS INTO WEDNESDAY AFTERNOON. SOUTHEAST CALIFORNIA INCLUDING KIPL...AND KBLH AIRFIELDS... WILL BE WATCHING CONVECTION OVER NORTHERN BAJA AND PIMA AZ COUNTY THIS EVENING...BOTH OF WHICH COULD CAUSE GUSTY WINDS AND BLOWING DUST ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. STORMS ENCLOSING ON EL CENTRO BARE THE CLOSEST WATCH THROUGH 03Z...WITH THE WINDS FROM THE PIMA COUNTY STORMS BEING A CONCERN FROM 03-07Z. WEATHER WILL QUIET DOWN AFTER 07-08Z WITH LIGHT WINDS AND DISSIPATING CLOUDS INTO WEDNESDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... TYPICAL JULY PATTERN IS EXPECTED...BUT WITH SOME DRIER AIR OVER SOUTHWEST ARIZONA AND ESPECIALLY SOUTHEAST CALIFORNIA. NO SIGNIFICANT WIND IS EXPECTED ANY GIVEN DAY. HOWEVER...THUNDERSTORMS WILL BE AROUND MOSTLY IN SOUTH-CENTRAL ARIZONA AND MAINLY IN THE LATE AFTERNOONS AND EVENINGS WITH BRIEF PERIODS OF GUSTY OUTFLOW WINDS LIKELY WITH BLOWING DESERT DUST. MINIMUM HUMIDITY IN THE MID TO UPPER TEENS WITH FAIR TO GOOD OVERNIGHT RECOVERY IS EXPECTED. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ELLIS/AJ AVIATION...INIGUEZ FIRE WEATHER...CDEWEY
Hazardous weather outlook, Jul 5, 5:44 AM MST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 544 AM MST TUE JUL 5 2011 AZZ021>023-026>028-061245- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 544 AM MST TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A MONSOON REGIME IS IN PLACE FOR A CHANCE OF THUNDERSTORM RELATED HAZARDS...MOST LIKELY IN THE EVENING. THESE INCLUDE VERY STRONG WINDS...BLOWING DUST...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING. MARICOPA AND PINAL COUNTIES ARE MORE LIKELY TO EXPERIENCE THESE HAZARDS THAN YUMA AND LA PAZ COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING MOISTURE WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MONDAY. SOMEWHAT LESS MOISTURE IS ANTICIPATED FRIDAY INTO EARLY NEXT WEEK LEADING TO STORMS THAT WILL BE LESS LIKELY TO PRODUCE HEAVY RAIN BUT WILL TEND TO FAVOR PRODUCTION OF STRONG WINDS INSTEAD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-061245- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 544 AM MST TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A MONSOON REGIME IS PLACE AND ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS ANTICIPATED TODAY BRINGING THE POTENTIAL FOR STRONG WINDS...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING MOISTURE WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MONDAY. SOMEWHAT LESS MOISTURE IS ANTICIPATED SATURDAY INTO EARLY NEXT WEEK LEADING TO STORMS THAT WILL BE LESS LIKELY TO PRODUCE HEAVY RAIN BUT WILL TEND TO FAVOR PRODUCTION OF STRONG WINDS INSTEAD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-061245- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 544 AM MST TUE JUL 5 2011 /544 AM PDT TUE JUL 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A MONSOON REGIME IS IN PLACE FOR A CHANCE OF THUNDERSTORM RELATED HAZARDS...MOST LIKELY IN THE EVENING. THESE INCLUDE VERY STRONG WINDS...BLOWING DUST...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING. JOSHUA TREE NATIONAL PARK WILL BE MORE LIKELY TO EXPERIENCE THESE HAZARDS THAN IMPERIAL COUNTY AND THE LOWER ELEVATIONS OF EASTERN RIVERSIDE COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING MOISTURE WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS INTO THURSDAY THEN DISSIPATE BY FRIDAY AS MOISTURE SHIFTS EASTWARD. THUS ANY STORMS THAT FORM THURSDAY WILL BE MORE LIKELY TO PRODUCE STRONG WINDS THAN HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 5, 4:08 PM MST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
408 PM MST TUE JUL 5 2011
AZZ024-052345-
GILA AZ-PINAL AZ-
408 PM MST TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 445 PM MST
AT 400 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF MIAMI...MOVING WEST AT 15 MPH.
WIND GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING...AND BRIEF BUT
HEAVY RAINFALL ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUPERIOR...
BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE
DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK.
TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3318 11091 3323 11096 3316 11106 3315 11114
3344 11115 3337 11077 3319 11078
TIME...MOT...LOC 2307Z 091DEG 11KT 3328 11089
WOODALLSpecial weather statement, Jul 5, 4:49 PM MST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 449 PM MST TUE JUL 5 2011 AZZ024-028-060015- PINAL AZ- 449 PM MST TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 515 PM MST AT 443 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED GUSTY WINDS WITH DISSIPATING THUNDERSTORMS NEAR SUPERIOR. WIND GUSTS OF 30-40 MPH ARE EXPECTED. LOCATIONS IMPACTED INCLUDE... SUPERIOR... LOCAL AREAS OF BLOWING DUST ARE POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3303 11128 3345 11140 3343 11107 3322 11098 TIME...MOT...LOC 2348Z 095DEG 6KT 3330 11108 WOODALL
Special weather statement, Jul 5, 5:19 PM MST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
519 PM MST TUE JUL 5 2011
CAZ033-060100-
IMPERIAL CA-
519 PM MST TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
UNTIL 600 PM MST
AT 516 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR OCOTILLO...MOVING NORTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNTAIN SPRING...
OCOTILLO...
PLASTER CITY...
EL CENTRO...
CALEXICO...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3295 11611 3297 11608 3284 11527 3267 11528
3264 11585 3263 11590 3262 11610 3262 11611
TIME...MOT...LOC 0018Z 137DEG 9KT 3270 11604
WATERSSpecial weather statement, Jul 5, 5:24 PM MST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
524 PM MST TUE JUL 5 2011
AZZ022>024-060115-
MARICOPA AZ-
524 PM MST TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 615 PM MST
AT 520 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF CAMP CREEK...MOVING WEST AT
15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
NEW RIVER AND ANTHEM...
AREAS OF BLOWING DUST ARE POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3404 11206 3403 11188 3402 11182 3390 11179
3379 11219 3397 11223 3405 11216 3405 11207
TIME...MOT...LOC 0024Z 079DEG 11KT 3397 11192
WOODALLSpecial weather statement, Jul 5, 5:55 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
555 PM MST TUE JUL 5 2011
AZZ022-023-060145-
MARICOPA AZ-
555 PM MST TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 645 PM MST
AT 548 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF WITTMANN...MOVING WEST AT 10
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
WITTMANN...
CIRCLE CITY AND MORRISTOWN...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE
DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK.
TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3391 11234 3390 11232 3373 11233 3370 11274
3397 11273
TIME...MOT...LOC 0055Z 088DEG 8KT 3382 11244
WOODALLThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:24 PM MST | Special Weather Statement | PSR | 51 min | |
| Jul 5, 5:55 PM MST | Special Weather Statement | PSR | Maricopa | 50 min |
| Jul 5, 6:32 PM MST | Special Weather Statement | PSR | Pinal | 43 min |
| Jul 5, 6:43 PM MST | Special Weather Statement | PSR | 62 min | |
| Jul 5, 6:55 PM MST | Special Weather Statement | PSR | Pinal | 65 min |
| Jul 5, 6:56 PM MST | Special Weather Statement | PSR | Maricopa | 49 min |
| Jul 5, 7:10 PM MST | Special Weather Statement | PSR | La Paz | 50 min |
| Jul 5, 7:21 PM MST | Special Weather Statement | PSR | Maricopa | 84 min |
| Jul 5, 7:24 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 51 min |
| Jul 5, 7:37 PM MST | Special Weather Statement | PSR | Yuma | 53 min |
| Jul 5, 7:37 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 53 min |
| Jul 5, 7:54 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa | 51 min |
| Jul 5, 8:09 PM MST | Special Weather Statement | PSR | Yuma | 96 min |
| Jul 5, 8:21 PM MST | Special Weather Statement | PSR | Maricopa | 54 min |
| Jul 5, 8:45 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa, Yuma | 2 hr |
| Jul 5, 9:03 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 57 min |
| Jul 5, 9:10 PM MST | Special Weather Statement | PSR | 35 min | |
| Jul 5, 9:12 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Jul 5, 9:59 PM MST | Special Weather Statement | PSR | 46 min | |
| Jul 5, 10:12 PM MST | Special Weather Statement | PSR | Yuma | 48 min |
| Jul 5, 10:41 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 40 min |
| Jul 5, 10:57 PM MST | Special Weather Statement | PSR | La Paz | 63 min |
| Jul 6, 12:40 AM MST | Areal Flood Advisory | PSR | La Paz | 110 min |
| Jul 6, 4:07 PM MST | Areal Flood Advisory | PSR | Gila | 113 min |
| Jul 6, 4:09 PM MST | Special Weather Statement | PSR | 51 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.